Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 42, NWS Wichita, KS

November 5, 200816 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 5, 2008, 2:30 PM CST for 16 counties in Kansas. It took effect at Nov 6, 2008, 3:25 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 2:30 PM CST (20:30 UTC)
In effect from
Nov 6, 2008, 3:25 AM CST
Expired
Nov 6, 2008, 5:00 PM CST
In force
14 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 440 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
440 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 052030
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CST WED NOV 5 2008

KSZ032-033-047>049-060430-
/O.NEW.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
230 PM CST WED NOV 5 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. 

STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP ACROSS THE AREA ON THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ051>053-068>072-083-092>096-098>100-060000-
/O.CON.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/
MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...
WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
230 PM CST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WILL AFFECT LOCATIONS GENERALLY ALONG
AND EAST OF INTERSTATE 135. IN THESE LOCATIONS WIND GUSTS MAY ALSO
REACH 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN
DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA
CAUTION.

$$

KED
8 follow-up statements
000 
WWUS73 KICT 052221
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CST WED NOV 5 2008

KSZ051>053-068>072-083-092>096-098>100-052330-
/O.CAN.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/
MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...
WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
421 PM CST WED NOV 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED OVER THE LAST FEW HOURS ACROSS THE ENTIRE
AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED FOR THIS EVENING.

$$

KSZ032-033-047>049-060630-
/O.CON.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
421 PM CST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY.

STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
ACROSS THE AREA ON THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 060320
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CST WED NOV 5 2008

KSZ032-033-047>049-061130-
/O.CON.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
920 PM CST WED NOV 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY.

STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
ACROSS THE AREA ON THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 060925
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CST THU NOV 6 2008

KSZ050>052-067-068-082-083-061730-
/O.EXA.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/
RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...KINGMAN...WICHITA
325 AM CST THU NOV 6 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT FROM 8 AM THIS MORNING UNTIL 5 PM CST THIS
AFTERNOON.

STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
ACROSS THE AREA ON TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA
CAUTION.

$$

KSZ032-033-047>049-061730-
/O.CON.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
325 AM CST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON. 

STRONG WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP ACROSS CENTRAL KANSAS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
NORTH SOUTH ORIENTED HIGHWAYS SUCH AS I-135. USE EXTRA CAUTION.

$$

ES
000 
WWUS73 KICT 061534
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
934 AM CST THU NOV 6 2008

KSZ032-033-047>052-067-068-082-083-062300-
/O.CON.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
934 AM CST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO BETWEEN 50 AND 55 MPH
WILL DEVELOP ACROSS THE AREA ON TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA
CAUTION.

$$

LAWSON
000 
WWUS73 KICT 061702
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1102 AM CST THU NOV 6 2008

KSZ032-033-047-048-050-067-062300-
/O.UPG.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/
/O.NEW.KICT.HW.W.0004.081106T1702Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
1102 AM CST THU NOV 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS AROUND 40 MPH WITH GUSTS TO BETWEEN 55 AND
60 MPH WILL CONTINUE ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL
KANSAS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.

$$

KSZ049-051-052-068-082-083-062300-
/O.CON.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/
SALINE-MCPHERSON-MARION-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
KINGMAN...WICHITA
1102 AM CST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO BETWEEN 50 AND
55 MPH WILL DEVELOP ACROSS THE AREA ON TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA
CAUTION.

$$

LAWSON
000 
WWUS73 KICT 061817
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1217 PM CST THU NOV 6 2008

KSZ032-033-047-048-050-067-062300-
/O.CON.KICT.HW.W.0004.000000T0000Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
1217 PM CST THU NOV 6 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

STRONG NORTHWEST WINDS AROUND 40 MPH WITH GUSTS TO BETWEEN 55 AND
60 MPH WILL CONTINUE ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL
KANSAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.

$$

KSZ069-091>093-062300-
/O.EXA.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/
BUTLER-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
1217 PM CST THU NOV 6 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO BETWEEN 50 AND
55 MPH WILL CONTINUE ACROSS MOST OF SOUTH CENTRAL KANSAS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA
CAUTION.

$$

KSZ049-051-052-068-082-083-062300-
/O.CON.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/
SALINE-MCPHERSON-MARION-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
KINGMAN...WICHITA
1217 PM CST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO BETWEEN 40 AND
45 MPH WILL AFFECT MOST OF SOUTH CENTRAL AND CENTRAL KANSAS
TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA
CAUTION.

$$

LAWSON
000 
WWUS73 KICT 062133
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CST THU NOV 6 2008

KSZ032-033-047-048-050-067-062300-
/O.CAN.KICT.HW.W.0004.000000T0000Z-081106T2300Z/
/O.EXA.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
333 PM CST THU NOV 6 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WINDS HAVE STARTED TO DECREASE OVER THE LAST HOUR AND ARE NO LONGER
EXPECTED TO REACH WIND WARNING CRITERIA. HOWEVER WINDS WILL REMAIN
ON THE STRONG SIDE WITH GUSTS TO 40 MPH STILL POSSIBLE THROUGH 4 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ049-051-052-068-069-082-083-091>093-062300-
/O.CON.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/
SALINE-MCPHERSON-MARION-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY
333 PM CST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO BETWEEN 40 AND
45 MPH WILL AFFECT MOST OF SOUTH CENTRAL AND CENTRAL KANSAS
TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON
HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA
CAUTION.

$$

LAWSON
000 
WWUS73 KICT 062257
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CST THU NOV 6 2008



KSZ032-033-047>052-067>069-082-083-091>093-070000-
/O.EXP.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
457 PM CST THU NOV 6 2008

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. 

THE WIND SPEEDS WILL CONTINUE TO DIMINISH ACROSS THE AREA. AS A
RESULT...WE ARE LETTING THE WIND ADVISORY EXPIRE AT 5 PM.

$$
COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:23 PM CST, 7 minutes earlier.

Area forecast discussion, Nov 5, 2:23 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CST WED NOV 5 2008

.DISCUSSION...
FORECAST CONCERNS...SEVERE WEATHER POTENTIAL THIS EVENING...THEN
MORE WIND INTO THURSDAY ACROSS CENTRAL KANSAS.

VIGOROUS UPPER TROF ACROSS THE CENTRAL ROCKIES WILL MOVE OUT
ACROSS THE CENTRAL PLAINS TONIGHT...EVOLVING INTO A DEEP
TROPOSPHERIC LOW ACROSS THE NORTHERN PLAINS/UPPER MIDWEST
ON THURSDAY. MODEST YET SUFFICIENT LOW LEVEL MOISTURE WILL
RESULT IN MODERATE INSTABILITY ALONG THE SURFACE COLD FRONT
AND DRY LINE LATE THIS AFTERNOON THROUGH THIS EVENING...AIDED
BY THE MID LEVEL COLD ADVECTION STEEPENING LAPSE RATES. THIS
IN COMBO WITH STRONG SHEAR WILL RESULT IN A SEVERE WEATHER
EPISODE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. EXPECT THE
ELEVATED AND SHALLOW CONVECTION/SHOWERS TO BECOME MORE
SURFACE BASED AFTER 22Z...WITH INCREASING CONVERGENCE ALONG THE
FRONT FOCUSING DEEPER UPDRAFTS/STRONGER CONVECTIVE DEVELOPMENT
ACROSS SOUTH CENTRAL KANSAS. THOUGH PERHAPS A FEW DISCRETE
SUPERCELLS WILL BE POSSIBLE EARLY ON...EXPECT THE LINEAR FORCING
ALONG THE FRONT TO RESULT IN A STEADY-STATE INTENSIFICATION OF A
MULTI-CELL/SQUALL LINE AS EVENT PROGRESSES. STRONGER DYNAMICS
WITH A COUPLED UPPER JET WILL ALLOW A CONTINUED SEVERE RISK AS
LINEAR CONVECTION ROLLS ACROSS SOUTHEAST KANSAS INTO THE LATE
EVENING HOURS. STRONG DAMAGING WIND GUSTS AND MARGINALLY SEVERE
HAIL WILL BE THE PRIMARY SEVERE RISKS...THOUGH A CONDITIONAL
CHANCE FOR A COUPLE TORNADOES WILL BE POSSIBLE THIS EVENING.
SOME POST FRONTAL SHOWERS WILL ALSO BE POSSIBLE THIS EVENING
ALONG THE MOIST/ELEVATED MID LEVEL FRONT.

ON THURSDAY...EXPECT STRONG WEST WINDS TO DEVELOP ON THE SOUTH
SIDE OF THE DEEP CYCLONE TO OUR NORTH...WITH DRY ADIABATIC LOW
LEVEL LAPSE RATES PROMOTING STRONG MIXING AND TRANSFER OF HIGHER
MOMENTUM AIR ALOFT. CONFIDENCE IS HIGH ENOUGH TO GO WITH A SECOND
PERIOD WIND ADVISORY ACROSS CENTRAL KANSAS. THE DEEP LOW PRESSURE
AREA WILL BE A SLOW MOVER INTO FRIDAY...WITH WEAK COLD ADVECTION
KEEPING US RATHER CHILLY WITH PERIODS OF CLOUDINESS...ESPECIALLY
ACROSS NORTHERN SECTIONS OF THE FORECAST AREA.

THE MEDIUM RANGE MODELS ARE STILL SUPPORTIVE OF THE MAINTENANCE
OF THE CHILLY AIR ACROSS THE REGION OVER THE WEEKEND AS A RATHER
EXPANSIVE UPPER LOW DEVELOPS ACROSS THE GREAT LAKES AND PROVINCIAL
ONTARIO. THERE ARE STILL DIFFERENCES ON TIMING AND TRACK OF THE
SOUTHERN PLAINS UPPER TROF FOR EARLY NEXT WEEK. ONLY HAVE MODEST
CONFIDENCE ON THE CURRENT SCENARIO...WITH THE POTENTIAL FOR AT
LEAST A CHILLY RAIN ACROSS MUCH OF THE AREA. WILL NOT MAKE TOO
MANY CHANGES FOR NOW. THE GFS REMAINS A BIT MORE PROGRESSIVE
THOUGH WILL CONTINUE TO STAY WITH A COMPROMISE OF THE TWO.

DARMOFAL

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION CONCERNS WILL BE GUSTY WINDS FOR SE AND SOUTH CENTRAL
KS THIS AFTERNOON AND STORMS THIS AFTERNOON AND TONIGHT AS A STRONG
COLD FRONT SWEEPS THROUGH.

THE COLD FRONT IS CURRENTLY MAKING ITS WAY THROUGH CENTRAL KS. AHEAD
OF THIS FRONT SOUTH WINDS WILL FLIRT WITH ADVISORY CRITERIA FOR
SOUTH CENTRAL AND ESPECIALLY SE KS. THEREFORE KICT...KSLN AND KCNU
WILL HAVE THE BEST SHOT TO SEE SUSTAINED WINDS AT 30 WITH GUSTS TO
40 MPH. BETWEEN 3-4 PM THE FRONT WILL BE GENERALLY ALONG I-135
WITH STORMS DEVELOPING ALONG IT. KICTS BEST SHOT AT STORMS WILL BE
BETWEEN 3PM AND 5PM BEFORE THE FRONT QUICKLY SCOOTS OFF TO THE
EAST...IMPACTING KCNU AFTER DARK. KCNU WILL HAVE THE GREATEST SHOT
AT EXPERIENCING SEVERE STORMS AS THE STORMS ORGANIZE INTO A SOLID
LINE.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    44  57  38  55 /  60  10  10   0
HUTCHINSON      43  56  37  54 /  30  10  10   0
NEWTON          44  56  37  52 /  60  10  10  10
ELDORADO        46  56  38  52 /  90  10  10  10
WINFIELD-KWLD   46  59  39  56 /  80   0   0   0
RUSSELL         39  52  35  52 /  30  10  10   0
GREAT BEND      40  54  36  54 /  30  10  10   0
SALINA          43  53  36  51 /  40  10  10  10
MCPHERSON       43  55  37  51 /  40  10  10   0
COFFEYVILLE     50  61  40  55 / 100  10   0  10
CHANUTE         49  58  39  51 / 100  10  10  10
IOLA            49  57  38  50 / 100  10  10  10
PARSONS-KPPF    50  61  40  54 / 100  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ051>053-
068>072-083-092>096-098>100.

WIND ADVISORY FROM 8 AM TO 5 PM CST THURSDAY FOR KSZ032-033-
047>049.

&&
Hazardous weather outlook, Nov 5, 11:13 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1113 AM CST WED NOV 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1113 AM CST WED NOV 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY OVER PRIMARILY
CENTRAL AND SOUTH-CENTRAL KANSAS. THE GREATEST SEVERE THUNDERSTORM
THREAT WILL TRANSITION EAST ACROSS SOUTHEAST KANSAS TOWARD THIS
EVENING. ONCE THEY DEVELOP...THE THUNDERSTORMS WILL MOVE RAPIDLY
NORTHEAST AROUND 40 MPH...AND WILL BE CAPABLE OF PRODUCING HALF
DOLLAR SIZED HAIL...DAMAGING 60 TO 70 MPH WINDS... AND PERHAPS
EVEN A COUPLE TORNADOES...PRIMARILY THIS AFTERNOON. THE PRIMARY
THREAT WILL CHANGE TO DAMAGING WINDS AROUND 75 MPH AS THE
THUNDERSTORMS TRANSITION INTO A SQUALL LINE OVER SOUTHEAST KANSAS
LATER THIS EVENING.

STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE
LIKELY TODAY ACROSS THE ENTIRE REGION WHERE A WIND ADVISORY IS IN
EFFECT FROM 9 AM UNTIL 6 PM. THESE STRONG WINDS WILL PRODUCE A HIGH
TO VERY HIGH FIRE DANGER IN ALL AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FIRE DANGER INDEX WILL LIKELY CLIMB INTO THE HIGH OR VERY HIGH
CATEGORY AGAIN ON THURSDAY...WITH HIGH FIRE DANGER POSSIBLE ACROSS
MAINLY CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY.

THERE IS A SLIGHT CHANCE FOR SNOW...OR RAIN MIXED WITH SNOW...IN
CENTRAL KANSAS ON MONDAY NIGHT OF NEXT WEEK. THE RISK FOR ANY SNOW
ACCUMULATION IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER PRIMARILY CENTRAL AND
SOUTH-CENTRAL KANSAS THIS AFTERNOON...THEN OVER SOUTHEAST KANSAS
THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:52 AM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more12 hr
Nov 5, 4:26 PM CSTSevere Thunderstorm WarningICTChautauqua, Elk64 min
Nov 5, 4:42 PM CSTTornado WarningICTChautauqua48 min
Nov 5, 5:13 PM CSTSevere Thunderstorm WarningICTMontgomery, Wilson44 min

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.